Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 10, 2021Finney County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 2:58 AM CDT for Finney County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 2:58 AM CDT (07:58 UTC)
Expired
Jul 10, 2021, 3:30 AM CDT
In force
32 min
Issued by
NWS Dodge City, KS

County Finney County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2169 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS83 KDDC 100758
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Sat Jul 10 2021
 
KSZ062-063-100830-
Finney KS-Kearny KS-
258 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 330 AM CDT...

At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving southeast at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Garden City, Lakin, Holcomb, Deerfield and Plymell. 

LAT...LON 3801 10130 3815 10116 3803 10068 3774 10067
      3774 10115
TIME...MOT...LOC 0758Z 308DEG 24KT 3803 10116 

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:04 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 10, 12:04 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1204 AM CDT Sat Jul 10 2021

...Updated aviation section...

.SHORT TERM...(This evening through Saturday)
Issued at 346 PM CDT Fri Jul 9 2021

Mid to late afternoon temperatures ranged from 98 to 102F across
much of southwest Kansas with highest heat indices up along I-70
where dewpoints were in the upper 60s. The heat index was at or just
under the 105F Heat Advisory criteria along I-70. As such, we will
continue to let the heat index headline ride through expiration. The
next weather concern on the agenda will be late evening/night
thunderstorm potential. Strong/severe thunderstorms were already
developing across the Cheyenne Ridge region, and this activity will
continue to expand in coverage and move southeast through the
evening. One or two MCSs will likely continue through the late night
hours, with the southernmost MCS pushing into the west
central/southwest Kansas region sometime after 9 PM CDT (02Z) or so.
Increased mid level temperatures farther south will be the primary
inhibiting factor for a long lived MCS down as far south as our
forecast area, with the exception of I-70 corridor east, deeper into
central Kansas.

A fairly strong cold front will follow the MCS activity overnight,
which will push quickly south across western Kansas early Saturday
morning. This front will knock back temperatures at least 10 degrees
for most areas with the exception of far south central Kansas. The
next round of surface-based thunderstorm activity along/ahead of the
cold front tomorrow will begin fairly close to southeastern Barber
County. Some of the CAMs suggest some post-frontal convection as
well, however there is quite a bit of uncertainty in this
development. The latest forecast will carry some 20-30 POPs in the
far east for this possibility, and these POPs may need to be refined
as confidence increases in post-frontal convection.

.LONG TERM...(Saturday night through Friday)
Issued at 346 PM CDT Fri Jul 9 2021

The late weekend/early next week portion of the Long Term looks
fairly quiet with below normal temperatures behind this latest storm
system, which will close off into a fairly impressive upper low
across the Mississippi Valley. This will keep southwest Kansas dry,
fairly cool (by mid-summer standards), and stable. Eventually by mid-
week, the summer subtropical ridge will try to build back, only to
become squashed again by another shortwave trough across the
Northern Rockies and Plains. This system will bring another cold
front down by late Wednesday or Thursday providing an increased
chance for thunderstorm activity. Tuesday and/or Wednesday would
likely be the hottest days of the week before the next storm system
comes through. It does not appear we will be entering any extended
hot pattern anytime soon, though.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1201 AM CDT Sat Jul 10 2021

A few thunderstorms will be possible across the GCK and DDC
terminal for the next few hours. Otherwise expect VFR conditions.
A cold front will move through the area this morning shifting
winds to the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71  89  63  88 /  30  20   0   0
GCK  68  86  59  85 /  40   0   0   0
EHA  68  86  61  85 /  20   0  10   0
LBL  70  88  61  87 /  20   0   0   0
HYS  71  86  61  83 /  40  20   0   0
P28  73  90  66  88 /  20  40  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 9, 3:26 AM CDT, 23 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
326 AM CDT Fri Jul 9 2021

KSZ030-031-043>046-061>066-074>081-084>090-100830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
326 AM CDT Fri Jul 9 2021 /226 AM MDT Fri Jul 9 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

A heat advisory is in effect for northern Kansas. See the latest
urgent weather message for more details.

A slight chance of thunderstorms will be possible across northern
Kansas tonight. The strongest storms will be capable of producing
hail around an inch and winds above 60 mph.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Limited risk
* Excessive heat: Elevated risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

A chance of thunderstorms will be possible across central Kansas
Saturday afternoon into the evening hours. The strongest storms
will be capable of producing hail around an inch and winds above
60 mph.

A chance of thunderstorms will be possible during the mid to late
part of next week. It is to early to tell if any of these storms
will become severe.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  No hazards.

* Monday
  No hazards.

* Tuesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 10, 1:21 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
121 AM CDT Sat Jul 10 2021

KSZ075-076-085-086-100700-
Seward KS-Stevens KS-Grant KS-Haskell KS-
121 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...GRANT...STEVENS AND
HASKELL COUNTIES UNTIL 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Satanta, moving southeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Liberal, Ulysses, Hugoton, Sublette, Satanta, Kismet, Moscow, Ryus,
Tice, Cave, Hayne, Hickok and Woods.

LAT...LON 3700 10145 3771 10148 3771 10067 3700 10065
TIME...MOT...LOC 0620Z 324DEG 35KT 3752 10100

RBURG
Special weather statement, Jul 10, 1:26 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
126 AM CDT Sat Jul 10 2021

KSZ064-077-078-100730-
Gray KS-Hodgeman KS-Ford KS-
126 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR FORD...SOUTHERN HODGEMAN AND
SOUTHEASTERN GRAY COUNTIES UNTIL 230 AM CDT...

At 125 AM CDT, Doppler radar was tracking a strong thunderstorm very
near Howell, moving southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Dodge City, Bucklin, Spearville, Ford, Ensign, Kingsdown, Howell,
Bellefont, Wright, Windhorst, The Haggard Elev and Ft. Dodge.

LAT...LON 3749 10040 3808 10012 3805 9958 3750 9958
TIME...MOT...LOC 0625Z 311DEG 26KT 3779 10015

RBURG
Special weather statement, Jul 10, 1:45 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
145 AM CDT Sat Jul 10 2021

KSZ043-044-063-100730-
Finney KS-Lane KS-Scott KS-
145 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...SCOTT...LANE AND
NORTHWESTERN GRAY COUNTIES UNTIL 230 AM CDT...

At 145 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Friend, moving southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Garden City, Scott City, Holcomb, Dighton, Grigston, Scott State
Lake, Modoc, Shallow Water, Manning, Pendennis, Amy, Plymell, Healy,
Friend and Shields.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Kansas.

LAT...LON 3870 10025 3774 10080 3775 10105 3870 10113
TIME...MOT...LOC 0645Z 319DEG 29KT 3829 10078

RBURG
Special weather statement, Jul 10, 2:29 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
229 AM CDT Sat Jul 10 2021

KSZ043-062-063-100800-
Finney KS-Kearny KS-Scott KS-
229 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...WESTERN
FINNEY AND SOUTHERN SCOTT COUNTIES UNTIL 300 AM CDT...

At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Friend, moving east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Garden City, Holcomb and Friend.

LAT...LON 3827 10128 3826 10113 3833 10112 3830 10070
      3785 10086 3815 10132
TIME...MOT...LOC 0728Z 285DEG 29KT 3824 10119

JJOHNSON
Special weather statement, Jul 10, 2:37 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
237 AM CDT Sat Jul 10 2021

KSZ064-077>080-100815-
Gray KS-Hodgeman KS-Kiowa KS-Edwards KS-Ford KS-
237 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA...
SOUTHERN HODGEMAN...EAST CENTRAL GRAY AND SOUTHWESTERN EDWARDS
COUNTIES UNTIL 315 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Dodge City, Bucklin, Spearville, Mullinville, Ford, Offerle, Ensign,
Bloom, Kingsdown, Howell, Wright, Bellefont, Windhorst and Ft. Dodge.

LAT...LON 3748 10005 3776 10033 3808 10002 3804 9961
      3769 9937 3747 9957
TIME...MOT...LOC 0737Z 295DEG 30KT 3778 9997

JJOHNSON
Special weather statement, Jul 10, 2:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Sat Jul 10 2021

KSZ062-063-100830-
Finney KS-Kearny KS-
258 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 330 AM CDT...

At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving southeast at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Garden City, Lakin, Holcomb, Deerfield and Plymell.

LAT...LON 3801 10130 3815 10116 3803 10068 3774 10067
      3774 10115
TIME...MOT...LOC 0758Z 308DEG 24KT 3803 10116

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:37 PM CDTSpecial Weather StatementDDCScott38 min
Jul 9, 10:59 PM CDTSpecial Weather StatementDDCScott31 min
Jul 9, 11:12 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton48 min
Jul 9, 11:18 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Lane, Scott57 min
Jul 9, 11:33 PM CDTSpecial Weather StatementDDCNess27 min
Jul 9, 11:54 PM CDTSpecial Weather StatementDDCHamilton, Kearny36 min
Jul 9, 11:56 PM CDTSpecial Weather StatementDDCFinney34 min
Jul 10, 12:01 AM CDTSevere Thunderstorm WarningDDCHamilton, Kearny44 min
Jul 10, 12:07 AM CDTAreal Flood AdvisoryDDCScott4 hr
Jul 10, 12:23 AM CDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Haskell, Kearny52 min
Jul 10, 12:33 AM CDTSpecial Weather StatementDDCGrant, Gray, Haskell, Hodgeman27 min
Jul 10, 1:09 AM CDTSpecial Weather StatementDDCGray66 min
Jul 10, 1:21 AM CDTSpecial Weather StatementDDCGrant, Haskell, Seward, Stevens39 min
Jul 10, 1:26 AM CDTSpecial Weather StatementDDCFord64 min
Jul 10, 1:45 AM CDTSpecial Weather StatementDDCFinney, Lane, Scott45 min
Jul 10, 2:29 AM CDTSpecial Weather StatementDDCFinney31 min
Jul 10, 2:37 AM CDTSpecial Weather StatementDDCFord38 min
Jul 10, 3:15 AM CDTSpecial Weather StatementDDCEllis, Lane, Ness, Rush, Scott, Trego45 min
Jul 10, 3:27 AM CDTSpecial Weather StatementDDCHaskell33 min
Jul 10, 3:38 AM CDTSpecial Weather StatementDDCFinney37 min
Jul 10, 4:00 AM CDTSpecial Weather StatementDDCMeade, Seward30 min
Jul 10, 4:34 AM CDTSpecial Weather StatementDDCHaskell41 min
Jul 10, 6:55 AM CDTSpecial Weather StatementDDCMeade35 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.